Alert archive / North Carolina / River Flood Warnings in 2017
River Flood Warning 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Sep 11, 2017, 4:06 PM EDT for Craven County, North Carolina. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2017, 4:06 PM EDT (20:06 UTC)
- Expired
- Sep 12, 2017, 4:06 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Craven County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swift Creek above Streets Ferry (SWFN7). The gauge peaked at 4.01 ft at Sep 11, 2017, 5:00 PM EDT.
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 0209205053, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
837
WGUS42 KMHX 112006
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
406 PM EDT Mon Sep 11 2017
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC049-122006-
/O.NEW.KMHX.FL.W.0014.170911T2006Z-000000T0000Z/
/SWFN7.1.ER.170911T2000Z.170912T2000Z.000000T0000Z.UU/
406 PM EDT Mon Sep 11 2017
The National Weather Service in Newport has issued a
* Flood Warning for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 4 PM Monday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water threatens a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road floods near
West Craven High School.
&&
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$1 follow-up statement
977
WGUS82 KMHX 120020
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
820 PM EDT Mon Sep 11 2017
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-120050-
/O.CAN.KMHX.FL.W.0014.000000T0000Z-170912T0020Z/
/SWFN7.1.ER.170911T2000Z.170911T2100Z.170911T2115Z.UU/
820 PM EDT Mon Sep 11 2017
The Flood Warning is cancelled for
The Swift Creek Near Streets Ferry.
* At 8 PM Monday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water threatens a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road floods near
West Craven High School.
&&
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Sep 11, 10:14 AM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Sep 11, 10:14 AM EDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1014 AM EDT Mon Sep 11 2017
.SYNOPSIS...
Tropical Storm Irma is forecast to gradually weaken and lift
northwest across northern Florida and Georgia through tonight. A
warm front will lift through the region Tuesday. Low pressure
that was once Irma will slowly move northeast through the Mid
Atlantic states mid to late week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1000 AM...updated to delay POPs increasing to chance over
southern sections until after 2 PM this afternoon. 12Z KMHX
sounding still shows significant dry layer around 700 MB and
latest guidance has no measurable QPF over area until mid to
late afternoon. Rest of forecast on track with cloudy and windy
conditions.
/Previous discussion/
As of 645 AM Mon...Latest sfc analysis shows weakening
Hurricane Irma about 60 miles N of Tampa, FL...with strong 1029
mb high pressure centered over the Great Lakes region. Hurricane
Irma is forecast to gradually weaken as it lifts NNW today
across northern FL and southern GA, as high pressure pushes
eastward over the Mid-Atlantic region.
Latest radar imagery shows little returns across NC early this
morning, with bulk of precip associated with Irma over SC, GA
and FL. Updated pops based on latest trends and high res
guidance. Think precip initially will have a tough time
reaching the ground given the dry air in place. High res
guidance shows very little precip until late in the day, closer
to early evening, with best chances across the southwest zones.
Tight pressure gradient between the high to the north and Irma
will keep windy conditions across the region with gusts to
around 25-40 mph, highest along the southern coastal areas. Low
level thickness values and mostly cloud skies support highs
generally in the mid 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
As of 645 AM Mon...Weakening Irma will continue to lift NW
overnight, while an associated warm front slowly lifts northward
through the Carolinas. Moisture from Irma increases overnight,
with Eastern NC in the far NE portions of its large circulation.
Precip chances increase overnight, with best chances still
across the SW. Periods of moderate to locally heavy rainfall
will be possible late tonight into early Tuesday, as PWAT values
surge to over 2 inches. Little instability develops overnight,
but good bulk and low level shear persist. An isolated tornado
threat could develop early Tue morning, with increasing low
level helicity as warm front approaches the region. Overnight
lows in the mid/upper 60s inland and low 70s along the coast.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 340 AM Mon...
Tuesday...Most high res model suite including NSSL WRF/NAM/ECMWF
indicate a bkn line of convective showers impinging on the
southern Coastal Plain counties and Crystal Coast after sunrise
Tuesday. Tongue of weak instability combined with increasing
helicity vals will peak mid to late morning, with a marginal
threat for a damaging wind gust or isolated tornado mainly
western half of the FA. This associated with warm front combined
with remnant moisture from Irma that moves through during the
day Tuesday. Scattered to numerous showers will persist through
the afternoon and evening, with threat for severe winding down
after dark. It will become increasingly warm and humid with
advancement of the warm front through the area, with highs into
the lower 80s. Lows Tue night warm and muggy with upr 60s
interior to low 70s coast.
Wednesday...Weak high pressure builds in and leads to a warm
humid day with SW flow bringing highs in the mid 80s under
partly cloudy skies.
Thursday through Sunday...The late week will be characterized by
an upper low (remnants of Irma) that will close off over the
Ohio Valley and slowly move east. With a southwest flow
providing a moisture feed leading to scattered showers with
perhaps an iso thunderstorm each afternoon. Weak high pres
builds next weekend with mainly dry conditions, as low level
flow becomes northeast. Have maintained just a small iso pop due
to lingering upr low to the north, but most places will be
partly cloudy and dry. Still a long way out, but most ensemble
model solutions indicate Jose will remain offshore through next
weekend into early next week. It certainly bears watching
however, as at least a high threat of rip currents will exist
through the long term.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Short Term /through Tonight/...
As of 645 AM Monday...VFR conditions currently across the area,
though do expect clouds to continue to thicken and lower this
morning and afternoon. Thinking that MVFR ceilings will develop
late morning and afternoon at the sites as moisture associated
with Hurricane Irma lifts toward the region. Sub-VFR ceilings
likely to persist through tonight. A few showers may develop
across far southwest sections late as well but most areas should
remain dry today, with precip chances increasing overnight and
early Tuesday morning. NE to E winds are expected to gust to
around 20-25 kt through the period and perhaps as high as 30 kt
at OAJ and EWN this afternoon.
Long Term /Tuesday through Thursday/...
As of 340 AM Mon...Widespread sub-VFR conditions are expected
Tuesday in showers and some embedded thunderstorms, along with
continued gusty east to southeast winds due to gradient between
offshore high and Irma well to the west. VFR conditions are
expected Wednesday and beyond, with just some isolated to
scattered showers Thur and Fri.
&&
.MARINE...
Short Term /through tonight/...
As of 1000 AM Monday...no changes with update.
/Previous discussion/
As of 645 AM Mon...Latest obs show pred ENE/E winds 15-25 kt,
with gusts 30-35 kt, strongest south of Ocracoke...with seas
6-10 ft. Gale Warnings and Small Craft Advisories continue for
the waters, sounds and rivers through the period. Strong NE to E
winds continue 20-30 kt through the period, highest south of
Ocracoke, as tight pressure gradient continues between high
pressure to the north and Hurricane Irma lifting across the
Florida peninsula into SW GA. Seas will continue to build to
8-14 ft today.
Long Term /Tuesday through Thursday/...
As of 340 AM Mon...Winds and seas begin a slow diminishing
trend Tuesday as gradient relaxes with weakening Irma and high
pres moving away. Winds return to a more typical S/SW 10-15
knots with seas 2-5 feet Wednesday into Thursday. Some building
swell 6-8 feet may be present late week as Tropical Cyclone Jose
spins off the Bahamas.
&&
.TIDES/COASTAL FLOODING...
As of 1000 AM Mon...High threat of rip currents continues for
all the beaches today, and elevated threat will likely linger
the next several days. High Surf Advisory in effect today into
Tuesday, south of Hatteras, for rough/large breaking waves with
minor beach erosion possible. Minor water level rises, generally
up to 1 ft above ground level, will be possible through Tuesday
given the persistent gusty onshore winds for areas adjacent to
the sounds and oceanside locations.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
098-103-104.
High Surf Advisory until 8 PM EDT Tuesday for NCZ095-098-103-
104.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for AMZ130-131-136-
137.
Small Craft Advisory until 6 PM EDT Tuesday for AMZ135.
Small Craft Advisory until 8 PM EDT Wednesday for AMZ152-154.
Gale Warning until 6 AM EDT Tuesday for AMZ156-158.
Small Craft Advisory until 11 AM EDT Wednesday for AMZ150.
&&
SYNOPSIS...CQD
NEAR TERM...JBM/CQD
SHORT TERM...CQD
LONG TERM...TL
AVIATION...CQD/TL
MARINE...JBM/CQD/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 11, 3:27 AM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 327 AM EDT Mon Sep 11 2017 NCZ045>047-081-120730- Washington-Tyrrell-Mainland Dare-Mainland Hyde- 327 AM EDT Mon Sep 11 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Gusty winds will develop today, with gusts 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms could produce an isolated tornado Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-120730- Outer Banks Dare-Outer Banks Hyde- 327 AM EDT Mon Sep 11 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT TUESDAY SOUTH OF OREGON INLET... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. Gusty winds will develop today, with gusts up to 40 mph. Large swells associated with Hurricane Irma will continue to impact the coast, resulting in dangerous rip currents and high surf with possible beach erosion. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. An elevated rip current threat will likely persist through the week. Showers and thunderstorms could produce an isolated tornado Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-080-090>094-120730- Martin-Pitt-Greene-Beaufort-Duplin-Lenoir-Jones-Craven-Pamlico- 327 AM EDT Mon Sep 11 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Gusty winds will develop today, with gusts of 30 to 35 mph. Locally heavy rain will be possible late tonight into Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rain will be possible Tuesday. Showers and thunderstorms could produce an isolated tornado Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-120730- Carteret-Onslow- 327 AM EDT Mon Sep 11 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. Gusty winds will develop today, with gusts 30 to 40 mph. Large swells associated with Hurricane Irma will continue to impact the coast, resulting in dangerous rip currents and high surf with possible beach erosion. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. An elevated rip current threat will likely persist through the week. Locally heavy rainfall will be possible Tuesday. Showers and thunderstorms could produce an isolated tornado Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in North Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.